Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 229, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 18, 2011, 4:26 PM CDT for Union County, South Dakota; Dakota County, Dixon County, Nebraska. It was in force for 49 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2011, 4:26 PM CDT (21:26 UTC)
- Expired
- Aug 18, 2011, 5:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 2.75 in
- Wind
- 70.0 mph
Counties Dakota County, NE, Dixon County, NE, Union County, SD
The radar
The Sioux Falls radar (KFSD), 119 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 4:28 PM CDT | HAIL 1.5 | Newcastle, NE | |
| Aug 18, 4:28 PM CDT | HAIL 1.75 | 5 Nnw Martinsburg, NE | |
| Aug 18, 4:35 PM CDT | HAIL 1.75 | 2 S Ponca, NE | |
| Aug 18, 4:42 PM CDT | HAIL 2.5 | 3 W Waterbury, NE | |
| Aug 18, 4:43 PM CDT | HAIL 1.75 | 1 W Waterbury, NE | STRONG WINDS ASSOCIATED WITH THIS STORM. THE WIND AND HAIL KNOCKED MANY WINDOWS OUT OF BUILDINGS AND POWER WAS OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 1:27 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1181 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.7
The text
As transmitted, in the capitals the NWS used until 2016.
070 WUUS53 KFSD 182126 SVRFSD NEC043-051-SDC127-182215- /O.NEW.KFSD.SV.W.0229.110818T2126Z-110818T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 426 PM CDT THU AUG 18 2011 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN DAKOTA COUNTY IN NORTHEAST NEBRASKA... NORTHERN DIXON COUNTY IN NORTHEAST NEBRASKA... SOUTHEASTERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA... * UNTIL 515 PM CDT * AT 426 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO BASEBALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED JUST SOUTH OF NEWCASTLE...OR 7 MILES WEST OF PONCA...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARTINSBURG AROUND 430 PM CDT... PONCA AROUND 435 PM CDT... JACKSON AROUND 455 PM CDT... HUBBARD AROUND 500 PM CDT... THIS EXTENDS THE PREVIOUS WARNING FOR DIXON AND UNION COUNTIES. THIS STORM HAS PRODUCED CONSIDERABLE DAMAGE TO HOMES AND CROPS DUE TO WIND DRIVEN HAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 4258 9701 4270 9687 4246 9640 4228 9664 TIME...MOT...LOC 2126Z 312DEG 25KT 4257 9683 WIND...HAIL 70MPH 2.75IN $$ CHAPMAN
3 follow-up statements
433
WWUS53 KFSD 182147
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
447 PM CDT THU AUG 18 2011
SDC127-182155-
/O.CAN.KFSD.SV.W.0229.000000T0000Z-110818T2215Z/
UNION SD-
447 PM CDT THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UNION COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED SOUTH OUT OF THE
WARNED AREA.
LAT...LON 4258 9701 4263 9680 4254 9663 4250 9661
4251 9658 4244 9643 4228 9664
TIME...MOT...LOC 2145Z 323DEG 31KT 4245 9673
$$
NEC043-051-182215-
/O.CON.KFSD.SV.W.0229.000000T0000Z-110818T2215Z/
DAKOTA NE-DIXON NE-
447 PM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN DIXON
AND NORTHWESTERN DAKOTA COUNTIES UNTIL 515 PM CDT...
AT 445 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
TO BASEBALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS
STORM WAS LOCATED BETWEEN MARTINSBURG AND WATERBURY...OR 7 MILES SOUTH
OF PONCA...MOVING SOUTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HUBBARD AROUND 500 PM CDT...
VERY LARGE AND WIND DRIVEN HAIL IS LIKELY IN AREAS NEAR WATERBURY AND
SOUTHEAST TOWARD HUBBARD THROUGH 500 PM CDT. THIS WILL LIKELY BREAK
WINDOWS AND CAUSE DAMAGE TO STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4258 9701 4263 9680 4254 9663 4250 9661
4251 9658 4244 9643 4228 9664
TIME...MOT...LOC 2145Z 323DEG 31KT 4245 9673
WIND...HAIL 70MPH 2.75IN
$$
CHAPMAN593
WWUS53 KFSD 182209
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
509 PM CDT THU AUG 18 2011
NEC051-182218-
/O.CAN.KFSD.SV.W.0229.000000T0000Z-110818T2215Z/
DIXON NE-
509 PM CDT THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DIXON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. ADDITIONAL THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE
AREA THROUGH EARLY EVENING.
LAT...LON 4242 9672 4252 9669 4252 9665 4250 9661
4251 9658 4244 9643 4229 9663 4229 9664
TIME...MOT...LOC 2208Z 318DEG 30KT 4232 9653
$$
NEC043-182215-
/O.CON.KFSD.SV.W.0229.000000T0000Z-110818T2215Z/
DAKOTA NE-
509 PM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DAKOTA COUNTY
UNTIL 515 PM CDT...
AT 508 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
TO TENNIS BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THIS STORM WAS LOCATED NEAR HUBBARD...OR 14 MILES SOUTHWEST OF SIOUX
CITY...MOVING SOUTHEAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4242 9672 4252 9669 4252 9665 4250 9661
4251 9658 4244 9643 4229 9663 4229 9664
TIME...MOT...LOC 2208Z 318DEG 30KT 4232 9653
WIND...HAIL 70MPH 2.50IN
$$
CHAPMAN747
WWUS53 KFSD 182219
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
519 PM CDT THU AUG 18 2011
NEC043-182228-
/O.EXP.KFSD.SV.W.0229.000000T0000Z-110818T2215Z/
DAKOTA NE-
519 PM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM FOR
SOUTHEAST DAKOTA COUNTY...
...THE SEVERE THUNDERSTORM WARNING FOR THE REMAINDER OF DAKOTA
COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. THE SEVERE STORM WAS LOCATED NEAR HOMER...AND WAS CAPABLE OF
PRODUCING PING PONG BALL SIZE HAIL.
LAT...LON 4242 9672 4252 9669 4252 9665 4250 9661
4251 9658 4244 9643 4229 9663 4229 9664
TIME...MOT...LOC 2209Z 309DEG 23KT 4234 9654
$$
CHAPMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:48 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 18, 2:48 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 248 PM CDT THU AUG 18 2011 .DISCUSSION... DESPITE THE SIGNIFICANCE OF AFTERNOON SHOWERS AND STORMS MOVING EAST SOUTHEAST OVER THE AREA...THE KEY TO TONIGHT IS IN THE STORMS WEST OF OUR AREA YET TO DEVELOP. THESE STORMS LIKELY TO DEVELOP BY THE END OF THE AFTERNOON IN CENTRAL/SOUTH CENTRAL SOUTH DAKOTA SHOULD AFFECT MOST OF THE AREA THIS EVENING. SEVERE STORMS SHOULD ORGANIZE AS A MESO SYSTEM WHICH MAY OR MAY NOT STAY SEVERE THROUGH 06Z AS IT MOVES EAST/SOUTHEAST. IN ANY EVENT LIKELY POPS ARE IN ORDER FOR MOST OF THE AREA FOR THIS EVENING WITH ACTIVITY WANING LATER AS UPPER SUPPORT MOVES ON BY. WILL CONTINUE TO MENTION SEVERE TONIGHT. AS FOR TEMPERATURES...60S LOWS SEEM IN ORDER FOR TONIGHT...NOT FAR FROM MET GUIDANCE. DONT KNOW WHERE THE MAV GUIDANCE GETS ITS 50S ALL THE WAY DOWN TO SUX AS I DONT SEE IT DRYING AND COOLING THAT MUCH. /WILLIAMS SURFACE FRONT WILL PUSH THROUGH SOUTHERN CWA FRIDAY MORNING AND STALL ALONG NEB/KSD BORDER FRIDAY NIGHT INTO SATURDAY. H85 BOUNDARY WILL ALSO BE ACROSS ACROSS SOUTHERN NEBRASKA THROUGH THAT TIME PERIOD AS WEAK SHORT WAVES MOVE SOUTHEAST ACROSS THE CENTRAL AND NORTHERN PLAINS. WOULD EXPECT THE BULK OF THUNDERSTORMS WILL REMAIN SOUTH OF CWA FRIDAY AFTERNOON...BUT CAN NOT RULE OUT A FEW ELEVATED STORMS SLIDING EAST ACROSS THE SOUTHERN CWA FRIDAY NIGHT THROUGH SATURDAY. SO WILL KEEP 20% POPS SOUTH OF I90 FRIDAY AND IN THE 20 TO 40% RANGE ALONG AND SOUTH OF I90 FRIDAY NIGHT AND SATURDAY AS BOUNDARY TRIES TO LIFT A LITTLE FURTHER NORTH. OTHERWISE EXPECT COOLER THAN NORMAL TEMPERATURES FRIDAY AND SATURDAY AS SURFACE HIGH SETTLES OVER THE NORTHERN PLAINS WITH NORTHEASTLY LOW LEVEL FLOW. WARMER TEMPERATURES ALONG WITH HIGHER DEWPOINTS WILL RETURN ON SUNDAY AS LOW LEVEL FLOW BECOMES MORE SOUTHERLY. THIS WARMER AND MORE HUMID TREND WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK WITH HIGHS IN THE 80S TO LOWER 90S MONDAY THROUGH THURSDAY. WILL ADD A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT AS MODELS ARE NOW A LITTLE MORE CONSISTENT WITH WITH A WAVE DURING THIS TIME PERIOD. THINK TIMING WOULD FAVOR MORE OF AN AFTERNOON AND OVERNIGHT EVENT. LOOKS LIKE THE WARMER THAN NORMAL TEMPERATURES WILL PERSIST EVEN INTO NEXT WEEKEND AFTER THIS COOL DOWN TOMORROW AND SATURDAY. && .AVIATION... VFR CONDITIONS OUTSIDE OF INCREASING THUNDERSTORMS WILL OF COURSE BE ECLIPSED BY LOCALLY LOWER CEILINGS AND VISIBILITIES IN STORMS THROUGH 06Z. THIS IS LIKELY TO INCLUDE BRIEF IFR VISIBILITIES IN SOME STORMS. FROM 06Z TO 12Z STORMS WILL DECREASE FROM THE NORTHWEST. THESE IS SOME CHANCE THAT LINGERING LOW LEVEL MOISTURE WILL MANIFEST ITSELF IN A 1-3K FOOT CLOUD DECK OUTSIDE AND/OR AFTER STORMS FROM 06Z TO 12Z AND A COUPLE HOURS BEYOND. FOR NOW WILL MENTION BUT MINIMALLY...THAT IS SOME 3-5SM IN LIGHT FOG WITH MVFR CEILINGS LIMITED TO SUX FORECAST INTO 12-14Z PERIOD. IF LOWER CONDITIONS DEVELOP GENERAL VFR SHOULD RETURN AFTER 15Z AND CONTINUE. /WILLIAMS && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Aug 18, 2:43 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SIOUX FALLS SD 243 PM CDT THU AUG 18 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-191200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 243 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS SOUTHWEST OF A HURON TO SIOUX FALLS TO SPENCER IOWA LINE THE REST OF THIS AFTERNOON WILL INCLUDE ISOLATED SEVERE STORMS NEAR THE MISSOURI RIVER...WITH HAIL TO GOLF BALL SIZE AND ISOLATED DAMAGING WINDS. NEAR THE END OF THIS AFTERNOON AND INTO THIS EVENING...THUNDERSTORMS WILL INCREASE WITH SEVERE STORMS POSSIBLE OVER THE AREA. THESE STORMS MAY PRODUCE LARGE HAIL TO BASEBALL SIZE...WITH ISOLATED TORNADOES AND DAMAGING WIND GUSTS. THE MAIN SEVERE WEATHER THREAT WILL TRANSITION FROM HAIL TO DAMAGING WIND GUSTS AS THE STORMS BECOME ORGANIZED AND MOVE EAST. THE THREAT OF SEVERE WEATHER WILL DECREASE AFTER MIDNIGHT AS THUNDERSTORMS MOVE OUT OF THE AREA. FLOODING... MINOR TO MODERATE FLOODING ON THE JAMES RIVER WILL CONTINUE OVER THE NEXT FEW WEEKS...BUT RIVER LEVELS SEE A SLOW BUT STEADY DROP. BARRING HEAVY RAINS...THE JAMES RIVER IS EXPECTED BELOW FLOOD STAGE TOWARD THE END OF AUGUST INTO EARLY SEPTEMBER. FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER BETWEEN CHAMBERLAIN AND SIOUX CITY UNTIL FURTHER NOTICE...WITH RIVER LEVELS EXPECTED TO DROP VERY SLOWLY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE INCREASINGLY LIKELY OVER THE AREA THROUGH THIS EVENING. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
In the hours before
Local storm report, Aug 18, 3:21 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
321 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST YANKTON 42.89N 97.39W
08/18/2011 M76 MPH YANKTON SD AWOS
&&
CJANSENLocal storm report, Aug 18, 3:27 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
327 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL YANKTON 42.89N 97.39W
08/18/2011 M1.00 INCH YANKTON SD EMERGENCY MNGR
&&
CJANSENLocal storm report, Aug 18, 3:37 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
337 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL YANKTON 42.89N 97.39W
08/18/2011 M1.75 INCH YANKTON SD BROADCAST MEDIA
HAIL BROKE OUT WINDOWS AT WNAX RADIO.
&&
CJANSENLocal storm report, Aug 18, 3:51 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
351 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL 6 WSW MECKLING 42.81N 97.18W
08/18/2011 E1.00 INCH YANKTON SD TRAINED SPOTTER
LOTS OF HAIL COVERING THE GROUND
&&
BTLocal storm report, Aug 18, 3:54 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
354 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND DMG 1 SE MARTY 42.98N 98.42W
08/18/2011 CHARLES MIX SD STORM CHASER
STRONG THUNDERSTORM WINDS DOWNED LARGE TREE BRANCHES NEAR
MARTY.
1230 PM HAIL 8 W SPRINGFIELD 42.85N 98.05W
08/18/2011 E1.00 INCH BON HOMME SD TRAINED SPOTTER
ALSO GUSTY THUNDERSTORM WINDS FROM 40 TO 45 MILES AN
HOUR.
0212 PM HAIL 5 WSW SCOTLAND 43.12N 97.81W
08/18/2011 E0.88 INCH BON HOMME SD TRAINED SPOTTER
0220 PM HAIL SCOTLAND 43.15N 97.72W
08/18/2011 M1.00 INCH BON HOMME SD TRAINED SPOTTER
0223 PM HAIL DANBURY 42.24N 95.72W
08/18/2011 E1.75 INCH WOODBURY IA LAW ENFORCEMENT
0230 PM HAIL 4 N LESTERVILLE 43.10N 97.59W
08/18/2011 M1.75 INCH YANKTON SD EMERGENCY MNGR
0315 PM TSTM WND GST YANKTON 42.89N 97.39W
08/18/2011 M76.00 MPH YANKTON SD AWOS
0315 PM HAIL YANKTON 42.89N 97.39W
08/18/2011 M1.00 INCH YANKTON SD EMERGENCY MNGR
0320 PM HAIL YANKTON 42.89N 97.39W
08/18/2011 M1.75 INCH YANKTON SD BROADCAST MEDIA
HAIL BROKE OUT WINDOWS AT WNAX RADIO.
0343 PM HAIL 6 WSW MECKLING 42.81N 97.18W
08/18/2011 E1.00 INCH YANKTON SD TRAINED SPOTTER
LOTS OF HAIL COVERING THE GROUND
&&
CJANSENLocal storm report, Aug 18, 4:24 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
424 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL 5 N YANKTON 42.96N 97.39W
08/18/2011 M1.25 INCH YANKTON SD TRAINED SPOTTER
1.5 INCHES OF RAIN IN 20 MINUTES.
&&
CJANSENThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 11:39 AM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 25 min |
| Aug 18, 11:55 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix | 35 min |
| Aug 18, 12:25 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Yankton | 35 min |
| Aug 18, 1:49 PM CDT | Flash Flood Warning | FSD | Aurora, Brule, Jerauld | 4 hr |
| Aug 18, 1:53 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Douglas, Hutchinson | 37 min |
| Aug 18, 2:28 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Clay, Hutchinson, Yankton | 47 min |
| Aug 18, 3:06 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Yankton | 39 min |
| Aug 18, 3:42 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union, Yankton | 48 min |
| Aug 18, 4:34 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Hutchinson, Yankton | 26 min |
| Aug 18, 5:17 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Yankton | 28 min |
| Aug 18, 5:22 PM CDT | Severe Thunderstorm Warning | FSD | Union | 23 min |
| Aug 18, 5:46 PM CDT | Severe Thunderstorm Warning | FSD | Union | 29 min |
| Aug 18, 5:47 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Yankton | 28 min |
| Aug 18, 5:57 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 33 min |
| Aug 18, 6:26 PM CDT | Severe Thunderstorm Warning | FSD | Union | 34 min |
| Aug 18, 6:43 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix | 47 min |
| Aug 18, 6:57 PM CDT | Tornado Warning | FSD | Bon Homme, Charles Mix | 33 min |
| Aug 18, 1:43 PM CDT | Severe Thunderstorm Warning | FSD | Dakota, Dixon | 62 min |
| Aug 18, 2:48 PM CDT | Severe Thunderstorm Warning | FSD | Dakota, Dixon | 27 min |
| Aug 18, 3:15 PM CDT | Severe Thunderstorm Warning | FSD | Dakota | 18 min |
| Aug 18, 5:00 PM CDT | Severe Thunderstorm Warning | FSD | Dakota | 45 min |
| Aug 18, 6:28 PM CDT | Flash Flood Warning | FSD | Dakota | 4 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Severe Thunderstorm Warnings in South Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.